Alert archive / Florida / Tornado Warnings in 2010
Tornado Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jan 21, 2010, 8:31 AM EST for Jefferson County, Leon County, Wakulla County, Florida. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 21, 2010, 8:31 AM EST (13:31 UTC)
- Expired
- Jan 21, 2010, 9:15 AM EST
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 13 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 8:37 AM EST | HAIL 1.75 | 1 E Crawfordville, FL | |
| Jan 21, 8:40 AM EST | HAIL 1 | 3 E Wakulla Springs, FL | |
| Jan 21, 9:00 AM EST | TSTM WND DMG | Crawfordville, FL | OVER 49000 CUSTOMERS WITHOUT POWER IN THE TALQUIN ELECTRIC COOPERATIVE SERVICE AREA, PRIMARILY IN WAKULLY COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 8:25 AM EST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 654 m²/s²
- 0-3 km storm-relative helicity
- 749 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
216 WFUS52 KTAE 211331 TORTAE FLC065-073-129-211415- /O.NEW.KTAE.TO.W.0004.100121T1331Z-100121T1415Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 831 AM EST THU JAN 21 2010 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL JEFFERSON COUNTY IN FLORIDA... SOUTH CENTRAL LEON COUNTY IN FLORIDA... THIS INCLUDES THE CITY OF TALLAHASSEE... EASTERN WAKULLA COUNTY IN FLORIDA... THIS INCLUDES THE CITY OF CRAWFORDVILLE... * UNTIL 915 AM EST * AT 828 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR CRAWFORDVILLE...MOVING NORTHEAST AT 45 MPH. * THE TORNADO WILL BE NEAR... CRAWFORDVILLE BY 835 AM EST... WOODVILLE BY 850 AM EST... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON FOR NORTH FLORIDA AND SOUTHWESTERN GEORGIA. && LAT...LON 3050 8426 3032 8392 3004 8447 3008 8454 TIME...MOT...LOC 1330Z 228DEG 39KT 3014 8441 $$ 38-GODSEY
1 follow-up statement
579 WWUS52 KTAE 211405 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 905 AM EST THU JAN 21 2010 FLC065-073-129-211415- /O.CON.KTAE.TO.W.0004.000000T0000Z-100121T1415Z/ JEFFERSON FL-LEON FL-WAKULLA FL- 905 AM EST THU JAN 21 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM EST FOR NORTHEASTERN WAKULLA...SOUTHEASTERN LEON AND WEST CENTRAL JEFFERSON COUNTIES... AT 902 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED ABOUT 12 MILES NORTHEAST OF SAINT MARKS...MOVING NORTHEAST AT 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THURSDAY AFTERNOON FOR NORTH FLORIDA AND SOUTHWESTERN GEORGIA. && LAT...LON 3044 8416 3032 8392 3020 8416 3026 8425 TIME...MOT...LOC 1404Z 228DEG 39KT 3033 8409 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jan 21, 3:00 AM EST, 5 hours 31 minutes earlier.
Area forecast discussion, Jan 21, 3:00 AM EST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 AM EST THU JAN 21 2010
...TORNADO WATCH FOR SE ALA...FL PANHANDLE AND WRN MOST BIG BEND
AND ADJACENT WATERS UNTIL 10 AM EST (9 AM CST) TODAY...
...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF LOCAL AREA
TODAY...
...HIGH SURF ADVISORY IN EFFECT WALTON TO GULF COASTS...
...FLOOD WATCH FOR INLAND PANHANDLE...SE ALA AND NRN TIER COUNTIES
OF GA UNTIL 4 PM EDT...
...SMALL CRAFT ADVISORY IN EFFECT...
.SYNOPSIS...
NOTABLE LOW LEVEL WAA/MOIST ADVECTION HAS RESULTED IN INCREASE IN
TSTM/HAIL DEVELOPMENT DURING OVERNIGHT HOURS. DESPITE WEAK
INSTABILITY (WEAK NEAR-SURFACE INVERSION N OF FRONT) AND MODERATE
DEW POINTS...CAPES ARE AROUND 1000 J/KG...STRONG 40-50KT SHEAR AND
LOW WET BULBS SUPPORTING UPDRAFT ROTATION AND ISOLATED SEVERE HAIL
ACROSS PANHANDLE COAST AND ADJACENT WATERS. HOWEVER JUICY DEWPOINTS
ONLY AS FAR WEST AS PENSACOLA AND THEY SHOULD BE TRANSLATING EWD
NEXT FEW HOURS. THE TORNADO THREAT IS MORE MARGINAL AS STORMS
LARGELY ELEVATED DUE TO A MUCH MORE STABLE BOUNDARY LAYER.
AT UPPER LEVELS...
THE CONUS PATTERN IS MARKED BY NOTABLE AMPLIFICATION. THIS IS
HIGHLIGHTED BY A BROAD UPPER TROUGH ALONG W COAST PROGGED TO MOVE
ACROSS THE GREAT BASIN AND NORTHWEST MEXICO TODAY. ASSOCD VERY
STRONG UPPER JET LIKELY TO CONTINUE DEVELOPING EASTWARD ACROSS THE
SOUTHERN TIER OF THE U.S REACHING THE SOUTH ATLANTIC SEABOARD
TONIGHT. DOWNSTREAM... RIDGING IS EXPECTED TO BUILD THROUGH THE
SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. FURTHER DOWNSTREAM...A
INCREASINGLY NEGATIVELY-TILTED MID-LEVEL TROUGH ACROSS SCNTRL
PLAINS/E TX WILL CLOSE INTO A LOW OVER ERN OK/WRN AR BY SUNRISE THEN
SHIFTING ENE THROUGH PARTS OF THE LOWER OHIO/TENNESSEE VALLEYS AND
NRN GULF REGION. SYSTEM ACCOMPANIED BY 90 METER/12-HR HEIGHT FALLS
AND AN 80+ KT WLY MID-LVL JET. IT WILL PASS BY N/NE OR THE AREA
TONIGHT. UNTIL THEN...MOIST DEEP SOUTHWEST FLOW DEVELOPING OVER THE
REGION AHEAD OF THE MAIN SYSTEM WILL BOOST UP PWAT. HIGH THETA-E
AIR INCREASING OVER THE GULF COAST WITH SOUTH WINDS INCREASING WILL
AID IN STRONG LOW LEVEL WIND SHEAR AND HIGH HELICITY AND THIS WILL
BE THE MAIN FOCUS OF LOCAL ENERGY TODAY.
BEGINNING ON FRI...THE LOW WILL BE PULLING OFF THE MID ATLANTIC
COAST WITH PROGRESSIVE WEATHER PATTERN EXPECTED HIGHLIGHTED BY A
RIDGE BUILDING OVER THE ERN U.S. FROM FL TO THE GREAT LAKES ON
SATURDAY.
AT LOWER LEVELS...
THE SURFACE REFLECTION OF ABOVE SHORTWAVE IS LOCATED OVER THE ERN
TX/OK PANHANDLE. AS THE UPSTREAM TROUGH CONTINUES TO CROSS
TX/OK...SFC LOW WILL DEEPEN AND TRACK INTO SRN AR THIS MORNING. LOW
PROGGED TO WEAKEN AS IT MIGRATES EASTWARD INTO OH VALLEY WITH AN
OCCLUDED FRONT MOVING ENE TO MIDDLE TN AND ERN AL BY SUNSET
TONIGHT. MEANWHILE...A SECONDARY LOW DEVELOPS ALONG A STALLED
SURFACE COLD FRONT SOMEWHERE ACROSS THE CAROLINA COASTAL PLAIN
TONIGHT. THIS COMBINATION WILL PUSH A COLD FRONT TOWARDS THE CWA.
CLOSER TO HOME...ANALYSIS SHOWS AN INCREASING GRADIENT ACROSS THE
AREA AS HIGH PRESSURE CONTINUES TO MOVE OFFSHORE AND LOW PRESSURE
STRENGTHENS UPSTREAM. A WARM FRONT IS EVOLVING NWD LOCATED FROM JUST
S OF PANHANDLE COAST NWWD THRU SW AL/CNTRL MS TO THE SURFACE LOW.
CURRENT STORMS INVCNTY OF PENSACOLA TEMPORARILY LIMITING NWD RETURN
OF FRONT BUT FRONT SHOULD BEGIN TO MOVE NWD SHORTLY. LOW LEVEL FLOW
WILL CONTINUE TO INCREASE INTO TODAY WITH THE ASCENT PROVIDED BY
LARGE SCALE FORCING FOR ASCENT. 00Z KTAE SOUNDING SHOWS A STABLE
LAYER NEAR THE SURFACE WITH AN INVERSION AT 875 MB. THIS SURFACE
BASED STABILITY WILL NEED TO BE OVERCOME TO SEE AN APPRECIABLE
INCREASE IN SEVERE THREAT...BUT THIS IS EXPECTED TO BE NOTED ON NEXT
SOUNDING.
.SHORT TERM (TODAY-SATURDAY)...
TODAY...THE MAIN CONCERN WILL BE THE SEVERE WEATHER THREAT AS A WARM
FRONT LIFTS NORTH OVER THE AREA AND A COLD FRONT APPROACHES AND
MOVES THROUGH THE AREA FROM WEST TO EAST. LOCAL AIR MASS WILL
GRADUALLY DESTABILIZE INLAND AHEAD OF THE OCCLUDED FRONT ACROSS
PARTS OF CNTRL/SRN AL AND SOUTH OF THE WARM FNT ACROSS SRN GA AND
NRN FL TODAY.
WE WILL ACTUALLY SEE TWO BOUTS OF ACTIVE WEATHER SEPARATED BY A
MODEST BREAK. THE INITIAL BOUT IS ONGOING RESULTING IN WIDESPREAD
SHOWERS AND STORMS CURRENTLY SPREADING ENE OVER THE PANHANDLE WATERS
AND FL PANHANDLE/SE ALA BEFORE MOVING INTO REST OF SRN GA/FL BIG
BEND AREAS LATER TODAY. THIS ROUND OF STORMS ASSOCD WITH WARM FRONT
AND ASSOCD MCS ALONG THE GULF COAST EARLY. LOW LEVEL THETA-E RIDGE
ACTING AS FOCUS FOR HAIL IN MOB CWA WILL STRENGTHEN AND SHIFT EWD AS
UPPER SYSTEM DEEPENS AND SHIFT EWD TO OUR WRN ZONES AROUND SUNRISE.
SURFACE DEWPOINTS HAVE RISEN TO THE LOW 60S JUST W OF WALTON COUNTY
AND THESE WILL TRANSLATE EWD THIS MORNING INCREASINGLY SUPPORTING
SURFACE BASED STORMS. MLCAPES WILL RANGE FROM 500-1000 J/KG. LOW WET
BULBS FAVORS SUPERCELLS WITH LARGE HAIL. BOWING SEGMENTS WITH
DAMAGING THUNDERSTORM WINDS AND HEAVY RAIN ALSO EXPECTED. CANNOT
DISCOUNT TORNADOES. ACTIVITY WILL BE ENHANCED BY INCREASING
DIVERGENCE WITHIN THE NOSE OF A STRONG WLY MID-LVL JET PUNCHING EWD
ALONG THE GULF COAST...ALONG SRN FRINGE OF THE UPR LOW.
A BRIEF BREAK IN SEVERE WX IS EXPECTED THIS MORNING AS CLOUD COVER
AND PRECIPITATION MAY LIMIT DESTABILIZATION. AIDED BY SHALLOW STABLE
LAYER REMNANT OF RECENT COLD SHELF WATER TEMPS. THEN...THE SECOND
ROUND WILL COME VIA AS A SQUALL LINE OF STORMS DEVELOPING ALONG A
COLD FRONT. THE LINE AND ISOLATED STORMS AHEAD OF IT WILL BE IN AN
ENVIRONMENT OF HIGH INSTABILITY AND WIND SHEAR BRINGING. DEEP LAYER
FLOW/SHEAR ASSOCIATED WITH 50-70+ KT WESTERLY 500 MB FLOW...AND A
40-50 KT PRE-COLD FRONTAL SOUTHWESTERLY LOW-LEVEL JET...WILL SUPPORT
A RISK FOR SEVERE STORMS CAPABLE OF PRODUCING LARGE HALE BUT
ESPECIALLY DAMAGING WINDS AND ISOLATED TORNADOES. SW WINDS WILL
INCREASE AS GRADIENT TIGHTENS AND MAY HAVE WIND GUSTS TO 30-35 MPH.
WHILE FRONTAL FORCING MAY PROVIDE SUFFICIENT SUPPORT FOR A WEST-EAST
ADVANCING LINE OF STORMS...DISCRETE STORM DEVELOPMENT ALSO APPEARS
POSSIBLE IN RESPONSE TO BROAD LOW-LEVEL WARM ADVECTION. WITH UPPER
SUPPORT AND LOW LEVEL JET PULLING PROGRESSIVELY NWD (IN RESPONSE TO
STRENGTHENING CAROLINA LOW)...THE SQUALL LINE WILL SLOWLY AND THEN
NOTICEABLY WEAKEN AND BECOME MORE ORIENTED E TO W ACRS THE SE BIG
BEND DURING LATE AFTN WITH STRONG WINDS AND HEAVY RAINS STILL
POSSIBLE. THIS ACTIVITY WILL GRADUALLY MOVE EWD TO THE COAST
DURING THE EVENING WITH DIMINISHING SVR THREATS AFTER DARK.
___
WE ARE IN A TORNADO WATCH FOR SE ALA/FL PANHANDLE AND WRN MOST FL
BIG BEND THIS MORNING...WITH A SLIGHT RISK FOR TSTMS FOR ALL OUR CWA
WITH AN UPGRADE TO A WATCH LATER THIS MORNING.
STRONG ONSHORE WINDS WILL YIELD HIGH SURF ACROSS THE COASTS FROM
WALTON TO GULF. THEREFORE A HIGH SURF ADVISORY HAS BEEN ISSUED FOR
TODAY. MAX TEMPS IN LOWER 70S.
IN WAKE OF COLD FRONT...RAIN WILL DECREASE FROM WEST TO EAST THIS
AFTERNOON THROUGH TONIGHT. TOTAL RAINFALL ACCUMULATIONS ARE FORECAST
TO RANGE BETWEEN 2 AND 4 INCHES WITH LOCALIZED 5 INCHES ESPECIALLY
WEST OF APALACHICOLA RIVER. THIS COULD CREATE FLOODING PROBLEMS SO A
FLOOD WATCH HAS BEEN ISSUED FOR INLAND FL PANHANDLE...SE ALA AND NRN
TIER COUNTIES OF GA UNTIL 4 PM EST. ELSEWHERE...LOCALIZED POOR
DRAINAGE FLOODING IS POSSIBLE.
TONIGHT...0-40 NW-SE POP GRADIENT. TEMPS FROM UPPER 40S SE ALA/SW GA
TO MID 50S SE BIG BEND. DRIER AIR WILL BEGIN TO FILL IN ACROSS THE
AREA FROM WEST TO EAST IN THE WAKE OF THE FRONT.
FRIDAY...NO POPS. MAX TEMPS AROUND 70. LOWS IN THE LOW-MID 40S.
SATURDAY...NO POPS. MAX TEMPS FROM NEAR 70 NORTH TO LOW 70S SOUTH.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...A STACKED LOW
PRESSURE SYSTEM WILL BE CENTERED OVER THE MIDWEST SATURDAY NIGHT
WITH THE AXIS OF THE DEEP TROUGH THROUGH THE PLAINS. THE SURFACE AND
UPPER LOW WILL TRACK OVER THE GREAT LAKES SUNDAY NIGHT THROUGH
MONDAY WITH THE UPPER LOW OPENING UP AS THE TROUGH AXIS MOVES TO THE
EAST COAST. MEANWHILE...THE ASSOCIATED SURFACE COLD FRONT WILL
APPROACH OUR REGION SATURDAY NIGHT AND THEN CROSS THE AREA
SUNDAY/SUN NIGHT. SHOWERS AND THUNDERSTORMS WILL SPREAD FROM WEST TO
EAST IN ADVANCE OF THE FRONT AND SOME OF THE STORMS MAY BE STRONG TO
SEVERE. IN THE WAKE OF THE FRONT...THE UPPER PATTERN ACROSS OUR
REGION WILL DEAMPLIFY TO BECOME ZONAL TUESDAY AND WEDNESDAY WITH
ANOTHER UPPER TROUGH AND SURFACE FRONT APPROACHING ON THURSDAY.
COLDER TEMPS WILL ALSO RETURN TO THE TRI-STATE REGION TO BEGIN THE
WEEK BUT NO FREEZING TEMPERATURES ARE EXPECTED AT THIS TIME.
&&
.MARINE...WINDS AND SEAS HAVE BEEN INCREASING TO NEAR SCA CRITERIA
WITH FREQUENT GUSTS. THEY SHOULD CONTINUE TO INCREASE TO SCA LEVELS
THIS MORNING SO WILL CONTINUE WITH INHERITED SCA INCLUDING DELAYING
THE ONSET OF SCA OVER THE ERN LEGS AS THE GRADIENT WILL TAKE LONGER
TO TIGHTEN THERE AND THE COOLER SHELF WATERS WILL ACT TO INITIALLY
INHIBIT MIXING. WINDS AND SEAS WILL THEN CONTINUE TO INCREASE TODAY
AHEAD OF THE FRONT AND THEN BEGIN TO DECREASE FROM W TO E FROM THIS
AFTERNOON INTO TONIGHT. IN ADDITION...SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY THIS FRONTAL SYSTEM. SOME STORMS MAY BE SEVERE. WINDS AND
SEAS WILL TEMPORARILY DIMINISH FRIDAY THROUGH SATURDAY AS HIGH
PRESSURE AND DRIER AIR MOVES BACK OVERHEAD. ANOTHER COLD FRONT WILL
APPROACH AND MOVE THROUGH THE AREA SUNDAY THROUGH MONDAY WITH
ANOTHER PERIOD OF ADVISORY CONDITIONS POSSIBLE.
&&
.AVIATION...WIDESPREAD RAIN WITH EMBEDDED TSTMS HAVE SPREAD ACROSS
THE ENTIRE REGION EARLY THIS THURSDAY MORNING. SOME OF THE RAIN WILL
BE HEAVY AND SOME OF THE STORMS COULD BE STRONG TO SEVERE. PERIODS
OF IFR/LIFR CIGS/VSBYS WILL ACCOMPANY THE STRONGER CONVECTION AND
ALL TAF SITES INCLUDE TEMPOS FOR TSTMS WITH GUSTY WINDS. ONCE THE
FRONT HAS CLEARED THE AREA THIS AFTERNOON/EARLY EVENING...LOW CIGS
WILL STILL BE POSSIBLE BUT VSBYS SHOULD IMPROVE THROUGH THE
REMAINDER OF THE FORECAST.
&&
.FIRE WX...NO FIRE WEATHER CONCERNS A LEAST UNTIL EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 71 52 71 44 71/ 90 20 0 0 10
PANAMA CITY 70 54 68 48 68/ 90 10 0 0 10
DOTHAN 71 49 69 44 69/ 90 10 0 0 10
ALBANY 70 49 69 42 68/ 90 10 0 0 10
VALDOSTA 71 52 70 43 71/ 90 20 0 0 0
CROSS CITY 72 57 71 42 73/ 90 40 10 0 10
APALACHICOLA 70 54 69 46 70/ 90 20 10 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...HIGH SURF ADVISORY UNTIL 6 PM CST TODAY PANHANDLE COASTS.
GM...SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM EST TODAY GMZ730-765.
SMALL CRAFT ADVISORY UNTIL 4 AM EST FRI FOR GMZ755-775.
SMALL CRAFT ADVISORY FROM UNTIL 3 AM CST FRI FOR
GMZ750-770.
&&
BLOCK/MROCZKA/BARRYHazardous weather outlook, Jan 21, 3:45 AM EST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 345 AM EST THU JAN 21 2010 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-220845- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 345 AM EST THU JAN 21 2010 /245 AM CST THU JAN 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...TORNADO WATCH FOR SE ALA...FL PANHANDLE...WRN MOST BIG BEND AND ADJACENT WATERS UNTIL 10 AM EST (9 AM CST) TODAY... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF THE FORECAST AREA TODAY... ...HIGH SURF ADVISORY IN EFFECT WALTON TO GULF COASTS... ...HIGH RISK FOR RIP CURRENTS TODAY PANHANDLE COASTS... ...SMALL CRAFT ADVISORY IN EFFECT... ...FLOOD WATCH FOR INLAND FL PANHANDLE...SE ALA AND NRN TIER COUNTIES OF GA UNTIL 4 PM EST... .DAY ONE...TODAY AND TONIGHT... THIS WILL BE AN ACTIVE DAY WITH STRONG TO SEVERE THUNDERSTORMS. THE MORNING HOURS WILL SEE STORMS DEVELOP IN ASSOCIATION WITH A WARM FRONT LIFTING NORTH OVER THE AREA. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. AFTER A BRIEF BREAK...ANOTHER ROUND OF STORMS WILL OCCUR WITH THE COLD FRONT AND PRE-FRONTAL SQUALL LINE. THE PRIMARY THREAT FROM THESE STORMS WILL BE BOWING LINES WITH DAMAGING WINDS WITH TORNADOES ALSO A POSSIBILITY. THUS THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST ALABAMA...THE FLORIDA PANHANDLE AND THE WESTERNMOST BIG BEND UNDER A TORNADO WATCH FOR THIS MORNING. ALL OF THE FORECAST REMAINS UNDER A SLIGHT RISK FOR SEVERE STORMS. THIS ACTIVITY WILL DECREASE AND THEN END WEST TO EAST DURING THE LATE AFTERNOON AND EVENING. WITH UP TO 2 TO 4 INCHES OF RAINFALL ACCUMULATIONS EXPECTED...FLOODING REMAINS A CONCERN ESPECIALLY WEST OF THE APALACHICOLA RIVER. THUS A FLOOD ADVISORY IS IN EFFECT. WITH STRONG ONSHORE WINDS...HIGH SURF IS EXPECTED ACROSS THE COASTLINES OF WALTON...BAY AND GULF COUNTIES. THUS A HIGH SURF ADVISORY WAS ISSUED FOR TODAY. THERE IS ALSO A HIGH RISK FOR RIP CURRENTS. INCREASING WINDS AND SEAS WILL CREATE HAZARDOUS MARINE CONDITIONS JUSTIFYING A SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AFTER THIS SYSTEM EXITS OUR AREA OVERNIGHT TONIGHT AND EARLY FRIDAY MORNING...ANOTHER BATCH OF FAIR AND VERY MILD WEATHER IS EXPECTED FOR FRIDAY AND SATURDAY...BEFORE THE NEXT COLD FRONT THREATENS THE REGION WITH ADDITIONAL SHOWERS AND THUNDERSTORMS ON SUNDAY OR MORE THAN LIKELY SUNDAY NIGHT INTO MONDAY. SOME OF THESE STORMS COULD BE STRONG TO SEVERE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THE ISSUANCE OF THE FIRST CONVECTIVE WATCH. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Jan 21, 3:39 AM EST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 339 AM EST THU JAN 21 2010 FLZ007>010-210930- COASTAL WALTON-HOLMES-INLAND WALTON-WASHINGTON- 239 AM CST THU JAN 21 2010 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HOLMES...WALTON AND WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE... * UNTIL 330 AM CST AT 235 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF GENEVA TO DE FUNIAK SPRINGS TO 10 MILES SOUTHWEST OF DE FUNIAK SPRINGS. THIS LINE OF STORMS WAS MOVING EAST AT AROUND 40 MPH. PEOPLE IN HOLMES...NORTHEASTERN WALTON AND NORTHWESTERN WASHINGTON COUNTIES...INCLUDING THE CITIES OF DE FUNIAK SPRINGS...BONIFAY AND VERNON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Special weather statement, Jan 21, 4:51 AM EST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 451 AM EST THU JAN 21 2010 ALZ069-FLZ011-GAZ142-155-211045- EARLY-HOUSTON-JACKSON-SEMINOLE- 351 AM CST THU JAN 21 2010 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EARLY...HOUSTON... JACKSON AND SEMINOLE COUNTIES... * UNTIL 445 AM CST/545 AM EST/ AT 342 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF COTTONWOOD OR JUST WEST OF MARIANNA...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
Special weather statement, Jan 21, 7:18 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 718 AM EST THU JAN 21 2010 GAZ145-156>158-211300- DECATUR-GRADY-MITCHELL-THOMAS- 718 AM EST THU JAN 21 2010 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR...GRADY...MITCHELL AND THOMAS COUNTIES IN SOUTHWESTERN GEORGIA... * UNTIL 800 AM EST AT 715 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF BAINBRIDGE...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... WHIGHAM BY 725 AM EST. MEIGS BY 750 AM EST. OCHLOCKNEE BY 755 AM EST. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Jan 21, 7:29 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 729 AM EST THU JAN 21 2010 FLZ010-011-013-211315- CALHOUN-JACKSON-WASHINGTON- 629 AM CST THU JAN 21 2010 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN...JACKSON AND WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA... * UNTIL 715 AM CST AT 626 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES EAST OF VERNON...MOVING EAST AT 55 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Local storm report, Jan 21, 7:35 AM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
735 AM EST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLOOD 1 N BONIFAY 30.80N 85.68W
01/21/2010 HOLMES FL PUBLIC
PUBLIC REPORTS 1 TO 2 FEET OF WATER OVER HIGHWAY 79.
HIGHWAY 79 IS REPORTED CLOSED DUE TO THE FLOODING 1 MILE
NORTH OF BONIFAY.
&&
MROCZKASpecial weather statement, Jan 21, 8:29 AM EST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 829 AM EST THU JAN 21 2010 FLZ012-211415- BAY- 729 AM CST THU JAN 21 2010 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY... * UNTIL 815 AM CST AT 726 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF UPPER GRAND LAGOON...OR 14 MILES WEST OF LYNN HAVEN...MOVING EAST AT 40 MPH. THIS STORM WILL BE NEAR... 6 MILES NORTH OF UPPER GRAND LAGOON BY 740 AM CST. LYNN HAVEN BY 745 AM CST. HILAND PARK BY 750 AM CST. SPRINGFIELD BY 755 AM CST. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 9:50 PM EST | Special Marine Warning | TAE | 55 min | |
| Jan 20, 10:19 PM EST | River Flood Warning | TAE | Holmes, Washington | 27 days |
| Jan 20, 10:40 PM EST | Severe Thunderstorm Warning | TAE | Bay | 50 min |
| Jan 20, 11:07 PM EST | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 31 days |
| Jan 20, 11:09 PM EST | Special Marine Warning | TAE | 36 min | |
| Jan 21, 2:23 AM EST | Flood Watch | TAE | Holmes, Jackson, Walton, Washington | 10 hr |
| Jan 21, 4:40 AM EST | Areal Flood Warning | TAE | Holmes, Jackson, Walton, Washington | 3 hr |
| Jan 21, 5:13 AM EST | Tornado Warning | TAE | Jackson | 23 min |
| Jan 21, 5:49 AM EST | Tornado Warning | TAE | Holmes, Walton, Washington | 21 min |
| Jan 21, 6:52 AM EST | River Flood Warning | TAE | Walton | 31 days |
| Jan 21, 7:41 AM EST | Areal Flood Warning | TAE | Calhoun, Holmes, Jackson, Walton, Washington | 2 hr |
| Jan 21, 7:43 AM EST | Severe Thunderstorm Warning | TAE | Calhoun, Jackson | 47 min |
| Jan 21, 7:49 AM EST | Special Marine Warning | TAE | 56 min | |
| Jan 21, 8:05 AM EST | Tornado Warning | TAE | Calhoun, Liberty | 25 min |
| Jan 21, 8:16 AM EST | Severe Thunderstorm Warning | TAE | Gadsden, Liberty | 44 min |
| Jan 21, 8:20 AM EST | Severe Thunderstorm Warning | TAE | Wakulla | 25 min |
| Jan 21, 8:34 AM EST | Tornado Warning | TAE | Gadsden | 41 min |
| Jan 21, 8:45 AM EST | Special Marine Warning | TAE | 2 hr | |
| Jan 21, 8:58 AM EST | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 47 min |
| Jan 21, 9:05 AM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf | 40 min |
| Jan 21, 9:07 AM EST | Tornado Warning | TAE | Gadsden, Leon | 23 min |
| Jan 21, 9:33 AM EST | River Flood Warning | TAE | Wakulla | 12 days |
| Jan 21, 9:34 AM EST | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Gulf, Liberty | 26 min |
| Jan 21, 9:51 AM EST | Flash Flood Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 114 min |
| Jan 21, 9:53 AM EST | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 21 min |
| Jan 21, 10:00 AM EST | Severe Thunderstorm Warning | TAE | Leon, Liberty, Wakulla | 30 min |
| Jan 21, 10:14 AM EST | Tornado Warning | TAE | Wakulla | 31 min |
| Jan 21, 10:49 AM EST | Special Marine Warning | TAE | 86 min | |
| Jan 21, 10:57 AM EST | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 48 min |
| Jan 21, 11:47 AM EST | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 43 min |
| Jan 21, 12:18 PM EST | Special Marine Warning | TAE | 57 min | |
| Jan 21, 12:22 PM EST | Flash Flood Warning | TAE | Franklin, Wakulla | 53 min |
| Jan 21, 12:35 PM EST | Flash Flood Warning | TAE | Lafayette, Taylor | 55 min |
| Jan 21, 1:28 PM EST | Special Marine Warning | TAE | 2 hr | |
| Jan 21, 1:29 PM EST | Flash Flood Warning | TAE | Lafayette, Taylor | 61 min |
| Jan 21, 2:34 PM EST | Areal Flood Advisory | TAE | Dixie, Lafayette, Taylor | 86 min |
| Jan 21, 4:38 PM EST | River Flood Warning | TAE | Gadsden, Leon | 8 days |
| Jan 21, 6:33 PM EST | Marine Dense Fog Advisory | TAE | 17 hr | |
| Jan 21, 6:40 PM EST | Dense Fog Advisory | TAE | Bay, Dixie, Franklin, Gulf, Taylor, Wakulla and 1 more | 9 hr |
Nearby
Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.